Alert archive / Ohio / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 29, NWS Cleveland, OH

April 17, 2024Ashland County, Holmes County, Knox County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 17, 2024, 5:26 PM EDT for Ashland County, Holmes County, Knox County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2024, 5:26 PM EDT (21:26 UTC)
Expired
Apr 17, 2024, 6:00 PM EDT
In force
34 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Ashland County, OH, Holmes County, OH, Knox County, OH

The radar

The Cleveland radar (KCLE), 119 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 12:18 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2024-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2024-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 412 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
412 m²/s²
0-3 km storm-relative helicity
414 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

707 
WUUS51 KCLE 172126
SVRCLE
OHC005-075-083-172200-
/O.NEW.KCLE.SV.W.0029.240417T2126Z-240417T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
526 PM EDT Wed Apr 17 2024

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  South central Ashland County in north central Ohio...
  Knox County in north central Ohio...
  Western Holmes County in northeastern Ohio...

* Until 600 PM EDT.

* At 526 PM EDT, a severe thunderstorm was located over Danville, or
  12 miles east of Mount Vernon, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Mount Vernon, Loudonville, Fredericktown, Gambier, Danville,
  Martinsburg, Gann, North Liberty, and Bladensburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 700 PM EDT for north central
and northeastern Ohio.

&&

LAT...LON 4025 8248 4027 8248 4027 8250 4053 8254
      4055 8248 4055 8235 4056 8233 4061 8234
      4067 8217 4027 8219 4024 8220
TIME...MOT...LOC 2126Z 261DEG 41KT 4043 8225 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Campbell
2 follow-up statements
830 
WWUS51 KCLE 172142
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
542 PM EDT Wed Apr 17 2024

OHC005-075-172152-
/O.CAN.KCLE.SV.W.0029.000000T0000Z-240417T2200Z/
Ashland OH-Holmes OH-
542 PM EDT Wed Apr 17 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ASHLAND AND
WESTERN HOLMES COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area.  Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM EDT for north central
and northeastern Ohio.

LAT...LON 4025 8248 4027 8248 4027 8250 4031 8251
      4052 8218 4030 8219 4024 8220
TIME...MOT...LOC 2142Z 261DEG 41KT 4046 8201 

$$

OHC083-172200-
/O.CON.KCLE.SV.W.0029.000000T0000Z-240417T2200Z/
Knox OH-
542 PM EDT Wed Apr 17 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN KNOX COUNTY...

At 542 PM EDT, a severe thunderstorm was located over Killbuck, or 8
miles southwest of Millersburg, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Gambier, Danville, Martinsburg, Gann, and Bladensburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 700 PM EDT for north central
and northeastern Ohio.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4025 8248 4027 8248 4027 8250 4031 8251
      4052 8218 4030 8219 4024 8220
TIME...MOT...LOC 2142Z 261DEG 41KT 4046 8201 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kahn
328 
WWUS51 KCLE 172153
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
553 PM EDT Wed Apr 17 2024

OHC083-172203-
/O.EXP.KCLE.SV.W.0029.000000T0000Z-240417T2200Z/
Knox OH-
553 PM EDT Wed Apr 17 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY WILL
EXPIRE AT 600 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 700 PM EDT for north central
and northeastern Ohio.

LAT...LON 4025 8248 4027 8248 4027 8250 4031 8251
      4052 8218 4030 8219 4024 8220
TIME...MOT...LOC 2153Z 261DEG 41KT 4048 8185 

$$

Kahn

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:12 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 17, 3:12 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
312 PM EDT Wed Apr 17 2024

.SYNOPSIS...
A cold front brings showers and storms through the area this
evening into early tonight. Brief high pressure Thursday,
followed by another cold front late Thursday night into early
Friday. Much cooler into the weekend.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
Destabilization with MLCAPE to 1500J/kg continues ahead of the line
of convection moving through the western portion of Ohio at the time
of this issuance. Surface dewpoints currently surging into the lower
60s in western Ohio, and expecting winds at the surface to back as
the cold front currently moving into Indiana approaches. This will
serve to increase the 0-1km helicity ahead of the convection
assisting in formation of rotating updrafts. Also have good deep
layer shear and dry air punch in the mid levels seen in the water
vapor satellite imagery, and ultimately have many ingredients
coming together for the severe weather threat unfolding across the
region. Expecting a progressive event and efficient tracking of the
activity through the CWA in a few hours time with the higher POPs
exiting just after 00Z Thursday. One thing to consider with this
severe weather threat is with the bowing of the broad scale line of
convection if it cuts off some of the southwesterly oriented inflow
to the north of the apex. Does not eliminate the threat for storms,
but could slightly lessen the severe chances a bit further north.

Upon exit, lower level clouds advect back into the region, a modest
cool down ensues, and brief upper level/surface ridging makes its
way back into the region for Thursday. Cooler day expected with
afternoon breaks in the clouds and a rapidly approaching cold front
once again from the west in the continued progressive pattern. This
secondary cold front will represent a more significant change of
airmass heading into the short term forecast period. POPs enter
after 00Z Friday west to east into Friday night.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
A strong cold front will bisect the region Friday morning as a broad
mid/upper trough swings into the Great Lakes, with an associated
closed mid-level low lifting into the James Bay vicinity. This will
usher in some late season cold air for the weekend as 850 mb temps
fall to -3 to -5 C by Saturday as the trough axis remains across the
Great Lakes and the closed low continues to spin over James Bay.
Showers and a few pockets of thunder will exit eastern areas rather
quickly Friday morning as the front moves east, leaving most areas
dry Friday afternoon. However, the broad cyclonic flow, westerly
boundary layer winds across the lake, strong cold air advection, and
aforementioned 850 mb temps will lead to enough lake induced
instability for lake-effect showers over far NE Ohio and NW PA later
Friday into Saturday, so maintained slight chance to chance PoPs
there. A limiting factor is dry air and a quick increase in boundary
layer shear, so it will not amount to much, but pattern recognition
points to light precip hanging on in these areas. Some snow could
mix in Friday night into Saturday morning in the highest elevations
of southern Erie and northern Crawford Counties. Broad surface high
pressure over the Plains and Midwest will finally extend its ridging
east enough Saturday afternoon and Saturday night to shut down any
lake-effect precip, so have all areas dry by Saturday night.

The main story with this cold spell will be frost/freeze potential.
Highs in the upper 50s/low 60s Friday will only rise into the upper
40s/low 50s Saturday. Lows Friday night should stay up enough to
prevent frost due to winds staying in the 10-20 knot range. The
coldest spots of NW PA should even stay in the upper 30s given the
winds and clouds/precip off the lake. Lows Friday night will range
from the upper 30s to low 40s across the region. However, Saturday
night could spell trouble as the surface ridging extending into the
region leads to decreasing winds and more potential for clearing
skies. At this time, lows Saturday night look to range from the low
to upper 30s, with the coldest temps in eastern Ohio and interior NW
PA, as well as around the central highlands and along the US 30
corridor. With the vegetation really beginning to sprout over the
past week, we have begun the Spring frost/freeze program, so
headlines are expected Saturday night.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The mid/upper troughing over the Great Lakes and eastern CONUS will
gradually relax Sunday through early next week, but the closed low
will continue to spin over James Bay keeping a relatively cool WNW
flow pattern in place through early to mid week. Broad surface high
pressure extending into the Ohio Valley Sunday will gradually move
east Monday, reaching the Mid Atlantic coast by Tuesday leading to
gradually rebounding temperatures to near to below normal for this
time of year. Frost/freeze headlines are possible again Sunday
night, especially for eastern Ohio and NW PA. Deterministic and
ensemble guidance are in good agreement on a northern stream
mid/upper shortwave diving through the Upper Midwest and Great Lakes
Tuesday into Wednesday which will reinforce and deepen the longwave
troughing over the eastern CONUS by mid week, but timing of this
feature varies among the guidance leading to low confidence on the
timing of showers. For now, kept the blended PoPs which has chance
PoPs arriving late Monday night and Tuesday and continuing into
Wednesday.

Highs in the low/mid 50s Sunday will warm into the upper 50s/low 60s
Monday and solid low 60s Tuesday. Highs should then cool into the
mid 50s to around 60 by Wednesday.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Gusty winds 25-35kts mainly out of the southwest ahead of lines
of thunderstorms moving into western Ohio at this hour. There is
a potential for strong wind gusts/hail and isolated tornadoes
with this activity through the 01Z Thursday. TAF carries G45KT
in TEMPO with IFR thunderstorms as the lines of convective
activity move west to east. Generally gave 2hr windows for the
stronger thunderstorm activity in timing the storms as they
should be relatively quick movers with limited development of
additional storms behind the main lines. This is in conjunction
with a cold front that will trail the storms, and expect a wind
shift to a more westerly direction behind the cold front which
will be through the area by 03Z Thursday. Winds will ease behind
the front as well eventually below 12kts overnight. Brief MVFR
ceilings possible later overnight behind the main thunder storm
activity lingering into the daylight hours Thursday.

Outlook...Non-VFR possible for Friday into Saturday in rain.

&&

.MARINE...
A line of showers and thunderstorms will cross Lake Erie this
evening leading to locally higher winds and waves and cloud to
ground lightning strikes. Otherwise, relatively quiet marine
conditions are expected over the next couple of days with winds and
waves below Small Craft criteria. Winds will veer to WSW at 10-15
knots tonight behind the cold front, becoming light and variable by
Thursday evening. Winds will then become S to SW Thursday night and
increase to 10-15 knots before turning W and increasing to 15-20
knots Friday behind another cold front. This may build waves over 4
feet in the central and eastern basins, so Small Craft headlines are
possible Friday. W winds of 15-20 knots look to continue well into
Saturday with waves above 4 feet at times, so Small Craft headlines
are possible through Saturday. Winds will turn NW and gradually
decrease to 10-15 knots Saturday night and Sunday, becoming SW at 5-
10 knots Sunday night and Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
NY...None.
MARINE...None.

&&

SYNOPSIS...26
NEAR TERM...26
SHORT TERM...Garuckas
LONG TERM...Garuckas
AVIATION...26
MARINE...Garuckas
Hazardous weather outlook, Apr 17, 3:58 PM EDT, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
358 PM EDT Wed Apr 17 2024

OHZ007>011-018>020-027>031-036>038-047-182000-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Seneca-Huron-Medina-Wyandot-
Crawford-Richland-Ashland-Wayne-Marion-Morrow-Holmes-Knox-
358 PM EDT Wed Apr 17 2024

...TORNADO WATCH 122 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Strong to severe storms are possible this afternoon and evening. All
severe weather threats including large hail, a couple of tornadoes,
and damaging wind gusts are possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS.

OHZ003-006-017-182000-
Lucas-Wood-Hancock-
358 PM EDT Wed Apr 17 2024

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...This afternoon and tonight.

The probability for hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS.

OHZ012>014-021>023-032-033-089-PAZ001>003-182000-
Lake-Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Stark-Mahoning-
Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
358 PM EDT Wed Apr 17 2024

...TORNADO WATCH 123 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Strong to severe storms are possible this afternoon and evening. All
severe weather threats including large hail, a couple of tornadoes,
and damaging wind gusts are possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS.

LEZ061-142-162>169-182000-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
358 PM EDT Wed Apr 17 2024

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ143>146-182000-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
358 PM EDT Wed Apr 17 2024

...TORNADO WATCH 122 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Strong to severe storms are possible this afternoon and evening. All
severe weather threats including large hail, a couple of tornadoes,
and damaging wind gusts are possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ147>149-182000-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
358 PM EDT Wed Apr 17 2024

...TORNADO WATCH 123 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Strong to severe storms are possible this afternoon and evening. All
severe weather threats including large hail, a couple of tornadoes,
and damaging wind gusts are possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 17, 4:15 PM EDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
415 PM EDT Wed Apr 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Tstm Wnd Gst     9 ENE Oregon            41.70N 83.26W
04/17/2024  M52 MPH          LEZ142             OH   C-Man Station

            C-MAN Station TWCO1 8 ENE Oregon gust to 52
            mph/45 knots.

&&

Maines
Local storm report, Apr 17, 4:17 PM EDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
417 PM EDT Wed Apr 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     Tstm Wnd Gst     4 NE Marion             40.62N 83.07W
04/17/2024  M64 MPH          Marion             OH   ASOS

            ASOS station KMNN Marion.

&&

Maines
Local storm report, Apr 17, 4:22 PM EDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
422 PM EDT Wed Apr 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Hail             4 WSW Polk              40.92N 82.28W
04/17/2024  M1.00 Inch       Ashland            OH   Trained Spotter

            Lasted almost 5 minutes.

&&
Local storm report, Apr 17, 4:47 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
447 PM EDT Wed Apr 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     Tstm Wnd Dmg     3 SW Marion             40.56N 83.16W
04/17/2024                   Marion             OH   Trained Spotter

            Tree and utility poles down.

&&
Local storm report, Apr 17, 5:04 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
504 PM EDT Wed Apr 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     Tstm Wnd Dmg     2 ESE Bellville         40.61N 82.47W
04/17/2024                   Richland           OH   Amateur Radio

            Multiple trees down on Route 97 between
            Butler and Bellville. One and a half foot in
            diameter trees snapped about 3 feet above
            ground. Time estimated via radar.

&&

Maines
Local storm report, Apr 17, 5:11 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
511 PM EDT Wed Apr 17 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     Tstm Wnd Gst     2 E Marion              40.59N 83.08W
04/17/2024  E65 MPH          Marion             OH   Trained Spotter

            Estimated 60-70 mph wind gust and pea size
            hail.

&&

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 2:27 PM EDTSevere Thunderstorm WarningCLEHancock, Lucas, Wood47 min
Apr 17, 2:55 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Wood29 min
Apr 17, 3:23 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Wyandot52 min
Apr 17, 3:31 PM EDTSpecial Marine WarningCLE16 min
Apr 17, 3:43 PM EDTSevere Thunderstorm WarningCLEMarion47 min
Apr 17, 3:55 PM EDTTornado WarningCLEMarion, Morrow35 min
Apr 17, 4:09 PM EDTSevere Thunderstorm WarningCLEAshland, Medina, Wayne51 min
Apr 17, 4:12 PM EDTSevere Thunderstorm WarningCLECrawford, Richland36 min
Apr 17, 4:17 PM EDTTornado WarningCLECrawford, Marion, Morrow26 min
Apr 17, 4:32 PM EDTSevere Thunderstorm WarningCLEAshland, Crawford, Holmes, Knox, Marion, Morrow and 1 more58 min
Apr 17, 4:36 PM EDTTornado WarningCLEAshland, Holmes, Knox, Morrow, Richland39 min
Apr 17, 5:06 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Stark, Summit, Wayne39 min
Apr 17, 5:34 PM EDTSpecial Weather StatementCLECuyahoga41 min
Apr 17, 5:40 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEHolmes, Stark, Wayne35 min
Apr 17, 5:47 PM EDTSevere Thunderstorm Warning Destructive damage threatCLEHolmes, Stark, Wayne30 min
Apr 17, 6:12 PM EDTSpecial Weather StatementCLECuyahoga, Geauga, Portage, Summit48 min
Apr 17, 6:20 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Portage, Summit40 min
Apr 17, 6:42 PM EDTTornado WarningCLEPortage, Trumbull48 min
Apr 17, 6:50 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Trumbull55 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.